Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Does prolonged Benzodiazepines intake lead to poor memory and insomnia?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I have been taking benzodiasepenes for over 25 years! I am now having memory problems, insomnia and other issues..I believe it's because of the medication!! I think it's maybe time to see my doctor???
Posted Tue, 4 Mar 2014 in Mental Health
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: Unlikely Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Our body gets tolerated to Benzodiazepines over a period of time. The fact that you have taken the benzodiazepines for 25 years suggests that you might have tolerated well the medicines by now. Its very unlikely that 25 years later you have problems with memory, insomnia and other issues. Infact the somnolence effect of the benzodiazepines might have also weared off by now. If you have problems with memory and insomnia it would be wise to see a doctor and evaluate for the memory status. At 60 yrs the chances of dementia also increase and hence you need to get evaluated. There is a chance that you could be having depression as well which can also lead to memory disturbance. This also needs to be checked. So basically you need to see a psychiatrist and benzodiazepines may not be respinsible for your current symptoms. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor